Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 271, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Sep 16, 2016, 4:55 PM CDT for Fisher County, Jones County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2016, 4:55 PM CDT (21:55 UTC)
- Expired
- Sep 16, 2016, 5:45 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Fisher County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 4:34 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 995 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted.
180
WUUS54 KSJT 162155
SVRSJT
TXC151-253-162245-
/O.NEW.KSJT.SV.W.0271.160916T2155Z-160916T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
455 PM CDT FRI SEP 16 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FISHER COUNTY IN WEST CENTRAL TEXAS...
NORTHERN JONES COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 545 PM CDT
* AT 454 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HAMLIN...
MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ANSON AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FUNSTON... HITSON...THE INTERSECTION OF US-180 AND RANCH ROAD 126
AND TUXEDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3296 9973 3265 9974 3281 10025 3296 10020
TIME...MOT...LOC 2154Z 288DEG 33KT 3290 10010
HAIL...1.50IN
WIND...60MPH
$$
MC1 follow-up statement
420
WWUS54 KSJT 162230
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 PM CDT FRI SEP 16 2016
TXC151-162239-
/O.CAN.KSJT.SV.W.0271.000000T0000Z-160916T2245Z/
FISHER TX-
530 PM CDT FRI SEP 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FISHER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3296 9973 3265 9974 3278 10014 3289 10015
3296 10014
TIME...MOT...LOC 2229Z 299DEG 17KT 3285 9993
$$
TXC253-162245-
/O.CON.KSJT.SV.W.0271.000000T0000Z-160916T2245Z/
JONES TX-
530 PM CDT FRI SEP 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN JONES COUNTY...
AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANSON...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ANSON AROUND 545 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FUNSTON... TUXEDO AND THE INTERSECTION OF US-180 AND RANCH ROAD 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3296 9973 3265 9974 3278 10014 3289 10015
3296 10014
TIME...MOT...LOC 2229Z 299DEG 17KT 3285 9993
HAIL...1.25IN
WIND...60MPH
$$
MCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:14 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 16, 3:14 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 314 PM CDT FRI SEP 16 2016 .SHORT TERM... (Tonight and Saturday) The NAM and GFS models both close an upper low off the southern California/northern Baja coast overnight while an upper high builds over southern Texas. This will place the forecast area in a roughly zonal upper flow aloft. Both the HRRR and the NAM and to some degree the GFS bring disturbances in the flow aloft over the mid and upper portions of the CWA this evening. Will therefore place the best chance of rainfall over the Big Country with lesser POPs over the mid-section of the CWA. As the upper high over southern Texas builds further northward and over the southern portions of the CWA during the day on Saturday,the best chance of rainfall will be relegated to the northern half of the forecast area. Will not see much change in the highs and lows over the area with morning lows in the upper 60s to around 70 and the afternoon highs around the 90 degree mark. 15 .LONG TERM... (Saturday night through next Friday) Models have continued to trend drier for the long term forecast. There is a weak shortwave currently moving southeast through the ID/MT area this afternoon that is expected to make its way into the southern plains by Saturday night. As this trough swings through, an MCS may develop across the Caprock area and move southeast into the northern half of our CWA late Saturday night into Sunday morning. Will go ahead and keep slight chance to chance PoPs in the forecast from Saturday night into Sunday for this reason. After Sunday, the ridge builds and strengthens from the Southern Plains east into the Carolinas. This will return us to more summer-like conditions, keeping our high temperatures 5 to 10 degrees warmer than normal, and precipitation chances low. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 89 69 93 / 50 30 20 20 San Angelo 70 92 69 94 / 30 20 10 10 Junction 70 93 70 95 / 10 20 10 10 Brownwood 71 91 70 93 / 40 30 10 20 Sweetwater 68 88 69 92 / 60 30 20 20 Ozona 71 92 69 93 / 20 20 10 10 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Sep 16, 3:01 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT FRI SEP 16 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 301 PM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS PORTIONS OF WEST CENTRAL TEXAS. THESE STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THIS RAINFALL MAY CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STORMS WILL CONTINUE INTO SATURDAY AND SUNDAY...WITH DANGEROUS LIGHTNING AND HEAVY RAINFALL CONTINUING TO BE THE PRIMARY THREATS. DRY CONDITIONS WILL RETURN FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:20 PM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 115 min |
| Sep 16, 2:37 AM CDT | Special Weather Statement | SJT | Fisher, Haskell, Jones | 38 min |
| Sep 16, 3:13 AM CDT | Special Weather Statement | SJT | Callahan, Haskell, Jones, Nolan, Shackelford, Taylor and 1 more | 47 min |
| Sep 16, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 38 min |
| Sep 16, 5:05 PM CDT | Special Weather Statement | SJT | Jones | 40 min |
| Sep 16, 5:22 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 38 min |
| Sep 16, 5:43 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Taylor | 47 min |
| Sep 16, 5:53 PM CDT | Special Weather Statement | SJT | Jones | 52 min |
| Sep 16, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 44 min |
| Sep 16, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 46 min |
| Sep 16, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 42 min |
| Sep 16, 6:46 PM CDT | Special Weather Statement | SJT | Taylor | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.